Indiana, 2013Winter Storm and Winter Weather in Indiana, December 10, 2013
December 10, 2013 · NWS ILN · 4 events in 4 counties and zones
A heavy band of snow fell south and southwest of metropolitan Dayton, associated with an upper level disturbance and a weak surface trough of low pressure.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A heavy band of snow fell south and southwest of metropolitan Dayton, associated with an upper level disturbance and a weak surface trough of low pressure.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 10, 1:07 AM EST, 53 minutes earlier.
Area forecast discussion, Dec 10, 1:07 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
107 AM EST TUE DEC 10 2013
.SYNOPSIS...
A QUICK MOVING DISTURBANCE WILL BRING SNOW TO THE AREA LATE
TONIGHT AND TUESDAY MORNING. HIGH PRESSURE WILL SETTLE IN TUESDAY
NIGHT. A TROUGH OF LOW PRESSURE WILL PROVIDE A CHANCE OF SNOW
SHOWERS ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE FORECAST FOCUS IS ON SNOW POTENTIAL OVERNIGHT AND INTO TUESDAY
MORNING. LOW STRATOCUMULUS HAS BEEN ERODING OVER THE AREA...BUT
CLOUDS WILL INCREASE AGAIN AS FORCING ARRIVES IN THE NEXT 3-6
HOURS. THE SPEED AT WHICH THE AREA OF SNOW WILL MOVE THROUGH THE
CWA IS DRIVEN BY THE QUICK WINDS ALOFT...AS MOST OF THE FORCING IS
QUITE A WAYS OFF THE SURFACE.
THE OVERALL FORECAST THINKING HAS NOT CHANGED APPRECIABLY...WITH
THE HEAVIEST BAND OF SNOW STILL EXPECTED TO FALL ALONG A LINE FROM
BATESVILLE INDIANA TO NEWARK OHIO. LIFT WILL BE ENHANCED UNDER THE
RIGHT REAR JET QUADRANT...BUT THE SYSTEM IS MOVING SO FAST THAT
MOST LOCATIONS WILL PROBABLY ONLY ACTUALLY RECEIVE SNOW FOR A FEW
HOURS. USING SNOW RATIOS OF AROUND 18-TO-1...IT APPEARS THAT THE
HIGHEST TOTALS COME OUT TO JUST UNDER TWO INCHES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
THE AREAS OF SNOW WILL BE TRANSLATING SOUTHEASTWARD ON TUESDAY
MORNING. 1 TO 2 INCHES TOTAL ACCUMULATION ARE EXPECTED EXCEPT OVER
WEST CENTRAL OHIO...WHICH MAY BE SPARED MOST EFFECTS OF THESE
SYSTEMS.
AFTER HIGHS REACH ONLY INTO THE 20S TUESDAY FOR MOST LOCATIONS AS
HIGH PRESSURE BUILDS IN...LOWS IN THE HIGH SINGLE DIGITS TO MID
TEEN ARE FORECAST FOR TUESDAY NIGHT UNDER PARTLY CLOUDY SKIES.
FOR WEDNESDAY...SNOW SHOWERS MAY DEVELOP AS A TROUGH OF LOW
PRESSURE ADVANCES FROM THE WEST. LIGHT SNOW ACCUMULATIONS WILL BE
POSSIBLE MAINLY OVER NORTHERN COUNTIES. HIGHS IN THE 20S WILL BE
FOLLOWED WEDNESDAY NIGHT BY PLUNGING READINGS INTO THE SINGLE
DIGITS AT MOST LOCATIONS AS A MODIFIED ARCTIC AIRMASS SETTLES IN
FROM THE NORTHWEST.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
COLD AIR REINFORCED WITH ARCTIC HIGH PRESSURE TO BUILD IN FOR
THURSDAY. THURSDAYS HIGHS 20 TO 25 DEGREES BELOW NORMAL...RANGING
FROM THE UPPER TEENS NORTHWEST TO THE MID/UPPER 20S SOUTHEAST.
A SLIGHT MODERATION TO TEMPERATURES EXPECTED FRIDAY ON THE BACK SIDE
OF RETREATING SFC HIGH AS SOUTHERLY FLOW DEVELOPS. EXPECT LOWS FROM
AROUND 10 DEGREES IN THE NORTHWEST TO NEAR 15 SOUTHEAST. HIGHS ON
FRIDAY 10 TO 12 DEGREES BELOW NORMAL...RANGING FROM THE UPPER 20S
NORTH TO THE MID/UPR 30S SOUTH.
MID LEVEL FLOW BACKS SOUTHWESTERLY AHEAD OF WEAK PERTURBATION FRIDAY
NIGHT INTO SATURDAY. WILL SPREAD POPS IN FROM THE SW FRIDAY EVENING
AND BUMP UP INTO THE HIGH CHANCE CATEGORY ACRS THE SOUTH WHERE BEST
MOISTURE AND LIFT WILL EXIST. LATEST NUMERICAL MODELS SOLNS HAVE
TRENDED A LTL WARMER WITH THIS SYSTEM. IN WAA PATTERN WILL ALLOW
PRECIPITATION TO MIX WITH THEN CHANGE TO RAIN ACRS THE SOUTHEAST
HALF OF ILNS FA SATURDAY BEFORE CHANGING BACK OVER TO SNOW SATURDAY
NIGHT WITH THE PASSAGE OF A FRONTAL BOUNDARY. HIGHS STILL ABOUT 5 TO
10 DEGREES BELOW NORMAL SATURDAY...RANGING FROM THE LOWER 30S NORTH
TO NEAR 40 SOUTHEAST.
CONFIDENCE IN FCST DECREASES LATE IN THE WEEKEND INTO EARLY NEXT
WEEK REGARDING THE HANDLING OF HOW FAR SOUTH DEEP MID/UPR LEVEL LOW
DIGS OVER THE GREAT LAKES. LATEST DETERMINISTIC ECMWF AND GFS SOLNS
HAVE FLIPPED WITH THE GFS NOW FURTHER SOUTH AND THEREFORE COLDER.
GIVEN SPREAD HAVE GONE WITH A BLENDED SOLN WITH TEMPERATURES
CONTINUING BELOW NORMAL...RANGING FROM THE MID 20S NW TO THE LOWER
30S SE BOTH SUNDAY AND MONDAY. THE POSSIBILITY EXISTS FOR THESE
NUMBERS TO BE 5 TO 7 DEGREES COLDER ON MONDAY. HAVE ALLOWED FOR A LOW
POP CHANCE OF SNOW SHOWERS SUNDAY WITH THE BEST THREAT ACRS THE
NORTH. SFC HIGH TO NOSE INTO OHIO VALLEY WITH NORMAL LEE LAKE SNOW
SHOWERS EXPECTED.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
FAST MOVING UPPER LEVEL SYSTEM WILL SPREAD A BAND OF SNOW ACROSS
THE TAFS DURING THE FIRST PART OF THE TAF PERIOD. RADAR IS ALREADY
SHOWING A RAPIDLY EXPANDING AREA OF SNOW WHICH WILL SPREAD OVER
TAFS BY 08Z. THE SNOW WILL DROP CONDITIONS TO IFR.
THE BACK EDGE OF THE SNOW IS EXPECTED TO REACH THE WRN TAFS AROUND
12Z AND WORK THROUGH KCMH/KLCK BY 14Z. BEHIND THE SNOW...CIGS
WILL GRADUALLY IMPROVE...GOING VFR 15-17Z. CAA WILL CAUSE WEST WINDS
TO BECOME GUSTY...WITH GUSTS OVER 20 KTS.
A SECONDARY S/W SWINGS THRU THE GREAT LAKES DURING THE AFTN. THIS
WILL SPREAD SOME ADDITIONAL MOISTURE ACROSS THE NRN TAFS. BROUGHT
A 3 HOUR PERIOD OF MVFR CIGS THROUGH KDAY AND KCMH/KLCK DUE TO
THIS.
OUTLOOK...MVFR CEILINGS ARE POSSIBLE WEDNESDAY NIGHT. MVFR/IFR
CONDITIONS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...HATZOS
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...SITES
Hazardous weather outlook, Dec 9, 9:57 AM EST, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
957 AM EST MON DEC 9 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056-
060>065-070>074-077>082-088-101000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
957 AM EST MON DEC 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
AN AREA OF LIGHT SNOW...WITH ACCUMULATIONS AROUND INCH...WILL
WORK INTO THE REGION TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE AREA OF LIGHT SNOW WILL MOVE EAST OF THE REGION BY TUESDAY
AFTERNOON. TOTAL ACCUMULATIONS OF AN INCH OR TWO ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
OHZ026-034-035-043-044-101000-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-
957 AM EST MON DEC 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST
CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
Winter Storm, Ripley
- When
- December 10, 2:00 AM EST to 3:00 PM EST
- Where
- Ripley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.104, -85.262 (the zone’s center; the record gives no point)
Five inches of snow fell in Osgood, 4.5 inches was measured in Milan, and 4 inches was reported southwest of Napoleon by trained spotters. The CoCoRaHS observers southwest of Batesville and northeast of Osgood measured 3 and 2.5 inches, respectively.
Winter Weather, Dearborn
- When
- December 10, 2:00 AM EST to 3:00 PM EST
- Where
- Dearborn forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.145, -84.973 (the zone’s center; the record gives no point)
Four inches of snow was measured north of Bright. The observer located 6 miles south-southeast of Moores Hill measured 3.1 inches, while 3 inches was measured in Aurora and northwest of Lawrenceburg.
Winter Weather, Fayette
- When
- December 10, 2:00 AM EST to 3:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.640, -85.179 (the zone’s center; the record gives no point)
The observer 7 miles south-southeast of Connersville measured 2 inches of snow.
Winter Weather, Franklin
- When
- December 10, 2:00 AM EST to 3:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.415, -85.060 (the zone’s center; the record gives no point)
The observer near Brookville measured 2.5 inches of snow, as did a spotter. The cooperative observer near Brookville measured 2 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 10, 20131 death · 1 event
- Cold in Illinois, December 10, 20131 death · 1 event
- Lake-Effect Snow in New York, December 10 to 13, 2013$114,000 · 9 events
- Lake-Effect Snow in Pennsylvania, December 10 to 12, 2013$50,000 · 1 event
- Winter Weather in Ohio, December 10, 201325 events
- Winter Weather in New Jersey, December 10, 201319 events
- Winter Weather in Virginia, December 10, 201313 events
- Heavy Snow and Winter Weather in Pennsylvania, December 10, 201313 events
- Winter Storm and Winter Weather in Maryland, December 10, 20138 events
- Blizzard and Winter Storm in Alaska, December 10 to 12, 20138 events
- Winter Weather in Iowa, December 10 to 11, 20138 events
- Winter Storm and Winter Weather in West Virginia, December 10, 20135 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488152, 488153, 488154, 488155.